MAUDE Adverse Event Report: SPINEFRONTIER INC PEDFUSE; PEDICLE SET SCREW

SPINEFRONTIER INC PEDFUSE; PEDICLE SET SCREW
Model Number 01-80101
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The acual set screw involved in this occurrence was not evaluated, however, this occurrence was evaluated by the design and development product manager overseeing the pedfuse project.Spinefrontier investigation into this matter determined that the failure was most likely due to user related factors (cross threading) which allowed for some of the distal set screw thread to shear off.There is also a potential that the user should have used a reducer as outline in the pedfuse surgical technique to compensate for any issues relating to the rod not been fully reduced in the tulip, conditions such as these would have made it difficult to insert the locking cap therefore leading to cross threading.A review of the pedfuse system labeling determined adequate warnings against cross threading was considered and in alignment with the current risk mitigation's, in light of this, no further actions are necessary at this time.
 
Event or Problem Description
On (b)(6) 2018, it was reported that the pedfuse reset locking caps shed a strip of metal while tightening during surgery.

Brand Name
PEDFUSE
Common Device Name
PEDICLE SET SCREW
Manufacturer (Section D)
SPINEFRONTIER INC
350 main st
second floor
malden MA 02148
MDR Report Key8638695
Report Number3005977257-2019-00008
Device Sequence Number13908680
Product Code MNH
UDI-Device Identifier00190361010586
UDI-Public(01)00190361010586(10)DL20B
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123164
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01-80101
Device Catalogue NumberN/A
Device Lot NumberDL20B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;